MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20V
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation.Available patient medical records and imaging studies have been received for evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft (bif) and an afx vela suprarenal.The patients¿ neck was tapered.The afx2 bif was implanted via the left access and then the afx vela was implanted.Due to the diameter gap between the proximal and distal neck, the proximal side of the bif did not achieve full apposition to the distal side of the vela.It was reported that there was sufficient overlap (over three stents).No endoleaks were confirmed and the procedure was completed.Approximately one year post initial procedure, the physician elected to perform an aneurysm suture due to aneurysm enlargement (59mm to 63mm) caused by a type ii endoleak form the lumbar artery.The first follow up confirmed the aneurysm had shrunk to 47mm, but during the two year follow up, the aneurysm was shown to have enlarged to 59mm.The physician elected to perform an open surgery.The thrombus and vela were removed and artificial graft replacement surgery was performed.After the thrombus was removed, blood spurted out from the posterior side of the stent graft but the physician could not determine if it was from the bif or the vela.Upon inspection of the removed stent graft, it was revealed that there were three damages on the vela.All of them were right above the junction with the main body.The patient was in good condition and was discharged on the eighth post-operative day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was not available.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement, type iiib endoleak and surgical conversion with explant complaints are unconfirmed.This is not consistent with the reported adverse event/incident.No contributing factors were identified.Device, user, procedure or anatomy relatedness of complaint cannot be determined.No procedure related harms were identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22203397
Report Number3011063223-2025-00112
Device Sequence Number18053351
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)220910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberA34-34/C100-O20V
Device Lot Number2285402007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT # 2304563004
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale